Alert archive / Colorado / Frost Advisories in 2024

Frost Advisory 9, NWS Pueblo, CO

October 25, 20245 counties in Colorado

NWS Pueblo, CO issued this frost advisory at Oct 25, 2024, 2:14 PM MDT for 5 counties in Colorado. It took effect at Oct 26, 2024, 12:00 AM MDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Oct 25, 2024, 2:14 PM MDT (20:14 UTC)
In effect from
Oct 26, 2024, 12:00 AM MDT
Expired
Oct 26, 2024, 8:00 AM MDT
In force
8 hr
Issued by
NWS Pueblo, CO

Counties Crowley County, CO, El Paso County, CO, Kiowa County, CO, Otero County, CO, Pueblo County, CO

The radar

The Pueblo radar (KPUX), 32 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 8.2 hours before the alert went out and 352 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2024-10-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2024-10-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -56 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2159 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
-56 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

674 
WWUS75 KPUB 252014
NPWPUB

URGENT - WEATHER MESSAGE
National Weather Service Pueblo CO
Issued by National Weather Service Denver CO
214 PM MDT Fri Oct 25 2024

COZ084>086-089-093-095-096-261400-
/O.NEW.KPUB.FR.Y.0009.241026T0600Z-241026T1400Z/
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-Colorado Springs Vicinity/Southern El Paso
County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo
County Below 6300 Feet-Crowley County-La Junta Vicinity/Otero
County-Western Kiowa County-Eastern Kiowa County-
Including the cities of La Junta, Peterson Space Force Base,
Pueblo, Colorado Springs, Sheridan Lake, Eads, Olney Springs,
Rocky Ford, Ordway, and Black Forest
214 PM MDT Fri Oct 25 2024

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM MDT 
SATURDAY...

* WHAT...Temperatures as low as 33 will result in frost formation.

* WHERE...Kiowa, El Paso, Pueblo, Crowley, and Otero.

* WHEN...From midnight tonight to 8 AM MDT Saturday.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive 
  outdoor plants may be killed if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

Visit us at http://www.weather.gov/pub

AD
4 follow-up statements
430 
WWUS75 KPUB 252019
NPWPUB

URGENT - WEATHER MESSAGE
National Weather Service Pueblo CO
219 PM MDT Fri Oct 25 2024

COZ084>086-089-093-095-096-260430-
/O.CON.KPUB.FR.Y.0009.241026T0600Z-241026T1400Z/
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-Colorado Springs Vicinity/Southern El Paso
County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo
County Below 6300 Feet-Crowley County-La Junta Vicinity/Otero
County-Western Kiowa County-Eastern Kiowa County-
Including La Junta, Peterson Space Force Base, Sheridan Lake,
Pueblo, Black Forest, Rocky Ford, Ordway, Eads, Olney Springs,
and Colorado Springs
219 PM MDT Fri Oct 25 2024

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM 
MDT SATURDAY...

* WHAT...Temperatures as low as 33 will result in frost formation.

* WHERE...Kiowa, El Paso, Pueblo, Crowley, and Otero.

* WHEN...From midnight tonight to 8 AM MDT Saturday.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive 
  outdoor plants may be killed if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

Visit us at http://www.weather.gov/pub

KAM
034 
WWUS75 KPUB 260214
NPWPUB

URGENT - WEATHER MESSAGE
National Weather Service Pueblo CO
814 PM MDT Fri Oct 25 2024

COZ084>086-089-093-095-096-261200-
/O.CON.KPUB.FR.Y.0009.241026T0600Z-241026T1400Z/
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-Colorado Springs Vicinity/Southern El Paso
County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo
County Below 6300 Feet-Crowley County-La Junta Vicinity/Otero
County-Western Kiowa County-Eastern Kiowa County-
Including Sheridan Lake, Olney Springs, Pueblo, Rocky Ford, Eads,
Colorado Springs, Black Forest, La Junta, Peterson Space Force
Base, and Ordway
814 PM MDT Fri Oct 25 2024

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM 
MDT SATURDAY...

* WHAT...Temperatures as low as 33 will result in frost formation.

* WHERE...Kiowa, El Paso, Pueblo, Crowley, and Otero counties.

* WHEN...From midnight tonight to 8 AM MDT Saturday.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive 
  outdoor plants may be killed if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

Visit us at http://www.weather.gov/pub

Moore
339 
WWUS75 KPUB 260938
NPWPUB

URGENT - WEATHER MESSAGE
National Weather Service Pueblo CO
338 AM MDT Sat Oct 26 2024

COZ084>086-089-093-095-096-261400-
/O.CON.KPUB.FR.Y.0009.000000T0000Z-241026T1400Z/
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-Colorado Springs Vicinity/Southern El Paso
County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo
County Below 6300 Feet-Crowley County-La Junta Vicinity/Otero
County-Western Kiowa County-Eastern Kiowa County-
Including Peterson Space Force Base, Ordway, Pueblo, Olney
Springs, Colorado Springs, La Junta, Sheridan Lake, Eads, Black
Forest, and Rocky Ford
338 AM MDT Sat Oct 26 2024

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM MDT THIS MORNING...

* WHAT...Temperatures as low as 33 will result in frost formation.

* WHERE...Kiowa, El Paso, Pueblo, Crowley, and Otero.

* WHEN...Until 8 AM MDT this morning.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive 
  outdoor plants may be killed if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

Visit us at http://www.weather.gov/pub

MG
416 
WWUS75 KPUB 261350
NPWPUB

URGENT - WEATHER MESSAGE
National Weather Service Pueblo CO
750 AM MDT Sat Oct 26 2024

COZ084>086-089-093-095-096-261500-
/O.EXP.KPUB.FR.Y.0009.000000T0000Z-241026T1400Z/
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-Colorado Springs Vicinity/Southern El Paso
County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo
County Below 6300 Feet-Crowley County-La Junta Vicinity/Otero
County-Western Kiowa County-Eastern Kiowa County-
Including Peterson Space Force Base, Colorado Springs, La Junta,
Ordway, Rocky Ford, Sheridan Lake, Black Forest, Olney Springs,
Eads, and Pueblo
750 AM MDT Sat Oct 26 2024

...FROST ADVISORY WILL EXPIRE AT 8 AM MDT THIS MORNING...

$$

Visit us at http://www.weather.gov/pub

Hodanish

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this frost advisory went out at Oct 25, 11:34 AM MDT, 2 hours 40 minutes earlier. Its key messages:

  • Colder Today and Tonight. Frost is possible again tonight over portions of our eastern plains.
  • Warm and dry with increasing fire danger for Monday
  • Next system spreads snow into the mountains Mon Night and Tue with a more significant cold front and chance for rain/snow Tue Night/Wed for portions of the SE Mountains and Palmer Divide.
Area forecast discussion, Oct 25, 11:34 AM MDT, 2 hours 40 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
1134 AM MDT Fri Oct 25 2024

.KEY MESSAGES...

- Colder Today and Tonight. Frost is possible again tonight
  over portions of our eastern plains.

- Warm and dry with increasing fire danger for Monday

- Next system spreads snow into the mountains Mon Night and Tue
  with a more significant cold front and chance for rain/snow
  Tue Night/Wed for portions of the SE Mountains and Palmer
  Divide.

&&

.SHORT TERM /THROUGH SATURDAY/...
Issued at 319 AM MDT Fri Oct 25 2024

Behind yesterday's front, much cooler air will sit across our
region today. High temperatures will remain in the 50s-60s
across the forecast area as an upper-level ridge builds in to
our west. Winds across the eastern plains will turn
southeasterly this afternoon, with a few spots gusting around
15mph. Otherwise, conditions will be calm and dry with mostly
sunny skies. Temperatures tonight will cool down once again,
dipping near or below freezing in several areas. The San Luis
Valley will be our coldest area, with lows in the mid-20s, while
parts of our eastern plains will be in the mid-low 30s. The
plains haven't experienced a widespread hard freeze as of yet,
so will hoist a new Frost Advisory for tonight over El Paso,
Pueblo, Crowley, and Kiowa Counties.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
Issued at 319 AM MDT Fri Oct 25 2024

Upper ridge will amplify over the Rockies and shift eastward
over the weekend into early next week as the next upper trough
enters the west coast. This will bring a return of warmer
temperatures with readings approaching 10-20 degrees above
climatological normals for Sunday and Monday. Winds will be
breezy in the afternoons across the mountains, but gusts should
stay below critical fire weather thresholds.

The surface lee trough deepens on Monday as the flow aloft
increases. This will spread gusty southwest winds into the I-25
corridor and adjacent plains on Monday. This will likely be a
critical fire weather day for these areas, especially for the
gap flow regions along the I-25 corridor where dew points will
drop off more significantly with the downslope flow. Fuels
status still shows critical conditions for all areas, and with
dry and warm conditions through the weekend, fuels may be
receptive to fire again, even for locations which received
recent heavy rainfall. This will be monitored closely and fire
weather highlights issued as we get closer to the event and
these details get ironed out.

Southwest flow brings an influx of moisture and snow showers to
the Continental Divide Monday night as the upper trough carves
out across the western U.S. The best orographics will impact the
southwest mountains where a brief round of moderate to heavy
snow will be possible for the passes before snow levels
gradually drop towards Tuesday morning. Deterministic models and
ensembles track the upper trough to the northeast as it weakens
and fills, taking the best lift across northern CO and southern
WY Tuesday night/Wed.. This sends a more potent cold front
through the southeast plains with the potential for rain and
snow showers across the southeast mountains by early Wednesday.
Overall, the best chances for precipitation should be confined
to north of highway 50 given the more open and northward track
of the system. This system could bring snow accumulations into
the Palmer Divide and portions of the Pikes Peak region, though
accumulations look light at this point given the progressive
nature to the system. Wednesday will be significantly cooler
with highs potentially struggling to warm into the 50s across
the I-25 corridor and plains. Our first hard freeze of the
season will be likely Wednesday night across most of the plains
where the National Model Blends show 50% or greater likelihoods
of 32 degrees or colder across all but Baca county.

Thursday dries out and warms up with winds on the increase again
ahead of the next system which arrives sometime over the
weekend. This latter system carries more uncertainty on
amplitude and timing but still suggests another northern stream
track for our area alluding to more snow for the Continental
Divide and another cool down but lower precipitation
probabilities for the plains.

&&

.AVIATION /18Z TAFS THROUGH 18Z SATURDAY/...
Issued at 1130 AM MDT Fri Oct 25 2024

VFR conditions are near certain during the next 24 hours at all
3 taf sites, KPUB, KALS and KCOS. Winds will be light and diurnally
driven.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
Frost Advisory from midnight tonight to 8 AM MDT Saturday for
COZ084>086-089-095-096.

&&

SHORT TERM...HODANISH
LONG TERM...CLOUSE
AVIATION...HODANISH
Hazardous weather outlook, Oct 25, 3:20 AM MDT, 10 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
Issued by National Weather Service Denver CO
320 AM MDT Fri Oct 25 2024

COZ058>089-093>099-260930-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
320 AM MDT Fri Oct 25 2024

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...Today and Tonight

Patchy frost and near-freezing temperatures will be possible
tonight over the southeast plains, mainly north of the Arkansas
River as well as El Paso and Pueblo Counties.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Dry, breezy and unseasonably warm conditions will return for
Monday with the potential for critical fire weather conditions
across portions of the I-25 corridor and southeast plains Monday
afternoon.

Snow will spread into the mountains beginning Monday night and
Tuesday before spreading into the eastern slopes of southeast
mountains and adjacent plains Tuesday night through Wednesday.
While there is still time for the storm track and strength to
change, current projections suggest the best chances for
accumulating snow will be across the Continental Divide and
possibly the Palmer Divide as the system passes to the north of
the region. Temperatures will be below normal for Wednesday across
all of the region with the potential for the first widespread
hard freeze across most of the southeast plains Wednesday night.

.SPOTTER INFORMATION STATEMENT...

Weather spotters will not be needed today or tonight.

GARBEROGLIO/31

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 25, 2:55 AM MDTFrost AdvisoryPUBCrowley, El Paso, Kiowa, Pueblo29 hr

Nearby

Frost Advisories in Colorado, 2024Every frost advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.